Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Coprimeness among irreducible character
degrees of finite solvable groups


Author: Diane Benjamin
Journal: Proc. Amer. Math. Soc. 125 (1997), 2831-2837
MSC (1991): Primary 20C15
DOI: https://doi.org/10.1090/S0002-9939-97-04269-X
MathSciNet review: 1443370
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a finite solvable group $G$, we say that $G$ has property $P_{k}$ if every set of $k$ distinct irreducible character degrees of $G$ is (setwise) relatively prime. Let $k(G)$ be the smallest positive integer such that $G$ satisfies property $P_{k}$. We derive a bound, which is quadratic in $k(G)$, for the total number of irreducible character degrees of $G$. Three exceptional cases occur; examples are constructed which verify the sharpness of the bound in each of these special cases.


References [Enhancements On Off] (What's this?)

  • 1. I. M. Isaacs, ``Character Theory of Finite Groups,'' Academic Press, New York, 1976. MR 57:417
  • 2. B. Huppert, ``Endliche Gruppen I,'' Springer-Verlag, Berlin-Heidelberg-New York-Tokyo, 1967. MR 37:302
  • 3. I. M. Isaacs and D. S. Passman,``A characterization of groups in terms of the degrees of their characters II,'' Pacific J. of Math. 24, No.3, (1968) 467-510. MR 39:2864
  • 4. B. Huppert, ``Research in Representation Theory at Mainz (1984 - 1990),'' Progress in Mathematics. 95, (1991) 17-36. MR 92c:20011

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20C15

Retrieve articles in all journals with MSC (1991): 20C15


Additional Information

Diane Benjamin
Affiliation: Department of Mathematics, University of Wisconsin–Platteville, Platteville, Wisconsin 53818
Email: benjamin@uwplatt.edu

DOI: https://doi.org/10.1090/S0002-9939-97-04269-X
Received by editor(s): April 4, 1996
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society